Alert archive / Nevada / Red Flag Warnings in 2010
Red Flag Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 18, 2010, 2:36 PM PDT for Esmeralda County, Lincoln County, Nye County, Nevada. It took effect at Sep 19, 2010, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2010, 2:36 PM PDT (21:36 UTC)
- In effect from
- Sep 19, 2010, 1:00 PM PDT
- Expired
- Sep 19, 2010, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3079 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
981 WWUS85 KVEF 182136 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 236 PM PDT SAT SEP 18 2010 .A PACIFIC STORM WILL MOVE ACROSS NEVADA SUNDAY AND SUNDAY NIGHT AND THEN MOVE TO THE EAST ON MONDAY. THIS SYSTEM WILL PRODUCE GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE NORTHERN DISTRICTS SUNDAY...ALONG WITH CRITICAL FIRE WEATHER CONDITIONS. NVZ460>462-190545- /O.UPG.KVEF.FW.A.0017.100919T1800Z-100920T0300Z/ /O.NEW.KVEF.FW.W.0019.100919T2000Z-100920T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 236 PM PDT SAT SEP 18 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES WHICH IS IN EFFECT FROM 1 PM TO 8 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE FROM THE SOUTHWEST SUNDAY AFTERNOON WITH SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH. THESE WINDS WILL COMBINE WITH LOW AFTERNOON HUMIDITIES OF 15 PERCENT OR LESS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
176 WWUS85 KVEF 190431 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 931 PM PDT SAT SEP 18 2010 .A PACIFIC STORM WILL MOVE ACROSS NEVADA SUNDAY AND SUNDAY NIGHT AND THEN MOVE TO THE EAST ON MONDAY. THIS SYSTEM WILL PRODUCE GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE NORTHERN DISTRICTS SUNDAY...ALONG WITH CRITICAL FIRE WEATHER CONDITIONS. NVZ460>462-191100- /O.CON.KVEF.FW.W.0019.100919T2000Z-100920T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 931 PM PDT SAT SEP 18 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT SUNDAY... A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT SUNDAY. WINDS WILL INCREASE FROM THE SOUTHWEST SUNDAY AFTERNOON WITH SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH. THESE WINDS WILL COMBINE WITH LOW AFTERNOON HUMIDITIES OF 15 PERCENT OR LESS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
819 WWUS85 KVEF 191239 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 539 AM PDT SUN SEP 19 2010 .A PACIFIC STORM WILL MOVE ACROSS NEVADA TODAY AND TONIGHT AND THEN MOVE TO THE EAST ON MONDAY. THIS SYSTEM WILL PRODUCE GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE NORTHERN DISTRICTS THIS AFTERNOON AND EVENING...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. NVZ460>462-192045- /O.CON.KVEF.FW.W.0019.100919T2000Z-100920T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 539 AM PDT SUN SEP 19 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND RELATIVE HUMIDITIES BELOW 15 PERCENT FOR NEVADA FIRE ZONES 460...461...AND 462. WINDS WILL INCREASE FROM THE SOUTHWEST THIS AFTERNOON WITH SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH...WHICH WILL THEN CONTINUE INTO EARLY THIS EVENING. THESE WINDS WILL COMBINE WITH LOW AFTERNOON HUMIDITIES OF 15 PERCENT OR LESS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
625 WWUS85 KVEF 192020 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 120 PM PDT SUN SEP 19 2010 .A PACIFIC STORM WILL MOVE ACROSS NEVADA TONIGHT AND THEN MOVE TO THE EAST ON MONDAY. THIS SYSTEM WILL PRODUCE GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE SOUTHERN GREAT BASIN THIS AFTERNOON AND EVENING...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. NVZ460>462-200300- /O.CON.KVEF.FW.W.0019.000000T0000Z-100920T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 120 PM PDT SUN SEP 19 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND RELATIVE HUMIDITIES BELOW 15 PERCENT FOR NEVADA FIRE ZONES 460...461...AND 462. WINDS WILL INCREASE FROM THE SOUTHWEST THIS AFTERNOON WITH SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH...WHICH WILL THEN CONTINUE INTO EARLY THIS EVENING. THESE WINDS WILL COMBINE WITH LOW AFTERNOON HUMIDITIES OF 15 PERCENT OR LESS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ STACHELSKI
433 WWUS85 KVEF 200236 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 736 PM PDT SUN SEP 19 2010 NVZ460>462-200345- /O.EXP.KVEF.FW.W.0019.000000T0000Z-100920T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 736 PM PDT SUN SEP 19 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING FOR ESMERALDA...NYE AND LINCOLN COUNTIES WILL EXPIRE AT 8 PM. WINDS WERE SUBSIDING THIS EVENING...AND GUSTS OVER 35 MPH ARE NO LONGER EXPECTED. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ MORGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 18, 2:35 PM PDT, 1 minute earlier.
Area forecast discussion, Sep 18, 2:35 PM PDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT SAT SEP 18 2010 .SYNOPSIS...DRY SOUTHWEST FLOW WILL CONTINUE OVER THE AREA THROUGH THE REMAINDER OF THE WEEKEND WITH TEMPERATURES REMAINING ABOVE NORMAL. A LOW PRESSURE SYSTEM WILL MOVE NORTH OF THE REGION SUNDAY AND INTO MONDAY RESULTING IN LOCAL GUSTY WINDS...ESPECIALLY SUNDAY. TEMPERATURES WILL LOWER TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK AS ANOTHER WINDY SYSTEM MOVES ACROSS THE REGION. && .SHORT TERM...TONIGHT THROUGH TUESDAY...A BROAD TROUGH OF LOW PRESSURE OFF THE PACIFIC NW COAST WILL CONTINUE TO LIFT NORTH AND EAST THROUGH MONDAY. THIS WILL LEAD TO INCREASING SOUTHWEST FLOW OVER THE AREA ALONG WITH INCREASING SURFACE WINDS SUNDAY. STRONGER GUSTS ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA ALONG WITH LOW RELATIVE HUMIDITIES WILL LEAD TO FIRE WEATHER CONCERNS OVER THIS REGION. WITH THE TROUGH SHIFTING EAST ON MONDAY...WINDS WILL BE ON THE DECREASE MONDAY AND TUESDAY. DAYTIME TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL SUNDAY BEFORE DECREASING A COUPLE DEGREES MONDAY AND TUESDAY...BUT STILL REMAIN ABOVE SEASONAL NORMALS. .LONG TERM...MODELS IN GOOD AGREEMENT THAT ANOTHER TROUGH WILL MOVE ACROSS THE WESTERN U.S. THROUGH THE DAY WEDNESDAY. THIS WILL LEAD TO ADDITIONAL COOLING TEMPERATURES ALONG WITH ANOTHER GUSTY PERIOD OF WINDS. MODELS SOMEWHAT DIFFERENT ON STRENGTH OF TROUGH...WITH ECMWF INDICATING MORE ENERGY WILL BE IN THE SOUTHERN PORTION OF THE TROUGH AND ALLOWING SIGNIFICANT MOISTURE TO MOVE INTO ARIZONA. THIS MAY ALLOW LOW-LEVEL MOISTURE TO SNEAK WEST INTO MOHAVE COUNTY...ALTHOUGH OTHER MODELS SUGGEST MOISTURE WILL REMAIN WELL TO THE EAST. HAVE LEFT IN LOW-END POPS FOR THIS UNCERTAINTY. ONCE THE TROUGH PASSES EASTWARD THURSDAY...THE AREA SHOULD SEE INCREASING HEIGHTS WITH TEMPERATURES ONCE AGAIN RETURNING TO WELL ABOVE NORMAL READINGS FOR THIS TIME OF YEAR ALONG WITH LIGHTER WINDS. && .AVIATION...FOR MCCARRAN...A DIURNAL WIND PATTERN IS EXPECTED THIS EVENING AND OVERNIGHT WITH WINDS GENERALLY SOUTHWEST THEN GOING VARIABLE AFTER SUNRISE. EXPECTING STRONGER SOUTHWEST FLOW SUNDAY AFTERNOON WITH GUSTS CLOSE TO 20 KNOTS. SKIES WILL REMAIN CLEAR THROUGH THE PERIOD. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL FOLLOW DIURNAL DIRECTIONAL TRENDS THROUGH SUNDAY MORNING AND GENERALLY REMAIN LESS THAN 15 KTS. STRONGER WINDS ARE EXPECTED SUNDAY AFTERNOON WITH GENERALLY SOUTHWEST WINDS GUSTING TO 15 TO 25 KTS. SKIES ARE EXPECTED TO REMAIN CLEAR. && .FIRE WEATHER...LOCAL GUSTY WINDS WILL INCREASE ON SUNDAY AS A LOW PRESSURE SYSTEM OFF THE WEST COAST BEGINS TO MOVE OVER THE REGION. WINDS GUSTS... ESPECIALLY ALONG THE NORTHERN ZONES OF THE DISTRICT SUNDAY AFTERNOON WILL APPROACH CRITICAL SPEEDS OF 35 MPH. THESE WINDS ALONG WITH THE CONTINUED DRY CONDITIONS...AFTERNOON RELATIVE HUMIDITY OF LESS THAN 15 PERCENT...WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR NEVADA ZONES 460...461...AND 462. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...RED FLAG WARNING FROM 1 PM TO 8 PM SUNDAY FOR NVZ460>462. AZ...NONE. CA...NONE. && STAUDENMAIER HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 18, 4:53 AM PDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 453 AM PDT SAT SEP 18 2010 NVZ014-015-017-190000- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 453 AM PDT SAT SEP 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LOW PRESSURE SYSTEM OFF THE COAST WILL MOVE ACROSS THE AREA SUNDAY AND MONDAY. THIS WILL ALLOW FOR LOCAL GUSTY WINDS AND WITH THE CONTINUED DRY CONDITIONS MAY CREATE HAZARDOUS FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ519>527-NVZ016-018>022-190000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-SHEEP RANGE-SPRING MOUNTAINS- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 453 AM PDT SAT SEP 18 2010 /453 AM MST SAT SEP 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Nevada, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.